Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 5, NWS North Platte, NE

December 8, 201326 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 8, 2013, 2:22 PM MST for 26 counties in Nebraska. It took effect at Dec 8, 2013, 8:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2013, 2:22 PM MST (21:22 UTC)
In effect from
Dec 8, 2013, 8:00 PM MST
Expired
Dec 9, 2013, 9:56 AM MST
In force
14 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 082122
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CST SUN DEC 8 2013

...BITTER COLD WIND CHILLS RETURN TONIGHT...

.FRESH SNOW WILL COMBINE WITH MOSTLY CLEAR SKIES TO PRODUCE COLD
TEMPERATURES WELL BELOW ZERO. THIS WILL COMBINE WITH WINDS OF 5 TO
15 MPH TO PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW ZERO. 

NEZ004>010-022>029-035>038-056>059-069>071-094-091130-
/O.NEW.KLBF.WC.Y.0005.131209T0300Z-131209T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
322 PM CST SUN DEC 8 2013 /222 PM MST SUN DEC 8 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ MONDAY. 

* TIMING...WIND CHILLS WILL FALL TO DANGEROUS LEVELS THIS EVENING
  AND CONTINUE INTO TOMORROW MORNING.

* TEMPERATURES FALL TO 5 BELOW TO 15 BELOW ZERO TONIGHT.

* WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES BELOW ZERO ARE
  EXPECTED THIS EVENING AND WILL CONTINUE INTO TOMORROW MORNING.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MASEK
3 follow-up statements
000 
WWUS43 KLBF 090128 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CST SUN DEC 8 2013

...DANGEROUS WIND CHILLS TONIGHT AND MONDAY MORNING...

.FRESH SNOW COVER WILL COMBINE WITH MOSTLY CLEAR SKIES TO PRODUCE
TEMPERATURES WELL BELOW ZERO. THIS WILL COMBINE WITH WINDS OF 5
TO 10 MPH TO PRODUCE WIND CHILL READINGS OF 20 TO 35 BELOW ZERO.

NEZ004>006-008-094-091530-
/O.UPG.KLBF.WC.Y.0005.131209T0300Z-131209T1800Z/
/O.NEW.KLBF.WC.W.0003.131209T0128Z-131209T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
728 PM CST SUN DEC 8 2013 /628 PM MST SUN DEC 8 2013/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WIND CHILLS WILL FALL TO DANGEROUS LEVELS THIS TONIGHT
  THROUGH MONDAY MORNING.

* TEMPERATURES FALL TO 10 BELOW TO 20 BELOW ZERO TONIGHT.

* WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES BELOW ZERO ARE
  EXPECTED TONIGHT AND MONDAY MORNING.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NEZ007-009-010-022>029-035>038-056>059-069>071-091530-
/O.CON.KLBF.WC.Y.0005.131209T0300Z-131209T1800Z/
BOYD-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
728 PM CST SUN DEC 8 2013 /628 PM MST SUN DEC 8 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY. 

* TIMING...WIND CHILLS WILL FALL TO DANGEROUS LEVELS TONIGHT AND
  MONDAY MORNING.

* TEMPERATURES FALL TO 5 BELOW TO 15 BELOW ZERO TONIGHT.

* WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES BELOW ZERO ARE
  EXPECTED TONIGHT AND MONDAY MORNING.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KLBF 091015 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
415 AM CST MON DEC 9 2013

...DANGEROUS WIND CHILLS TODAY...

.FRESH SNOW COVER WILL COMBINE WITH MOSTLY CLEAR SKIES TO PRODUCE
TEMPERATURES WELL BELOW ZERO. THIS WILL COMBINE WITH WINDS OF
5 TO 10 MPH TO PRODUCE WIND CHILL READINGS OF 20 TO 35 BELOW
ZERO.

NEZ004>006-008-094-091800-
/O.CON.KLBF.WC.W.0003.000000T0000Z-131209T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
415 AM CST MON DEC 9 2013 /315 AM MST MON DEC 9 2013/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY. 

* TIMING...WIND CHILLS WILL FALL TO DANGEROUS LEVELS THIS MORNING.

* TEMPERATURES WILL CONTINUE TO FALL TO 10 BELOW TO 20 BELOW ZERO.
 
* WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES BELOW ZERO ARE 
  EXPECTED THIS MORNING. 

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NEZ007-009-010-022>029-035>038-056>059-069>071-091800-
/O.CON.KLBF.WC.Y.0005.000000T0000Z-131209T1800Z/
BOYD-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
415 AM CST MON DEC 9 2013 /315 AM MST MON DEC 9 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* TIMING...WIND CHILLS WILL CONTINUE AT DANGEROUS LEVELS THIS MORNING.

* TEMPERATURES WILL CONTINUE TO FALL TO 5 BELOW TO 15 BELOW ZERO. 

* WIND CHILL VALUES BETWEEN 20 AND 30 DEGREES BELOW ZERO WILL
  CONTINUE.

* IMPACTS...BITTER COLD TEMPERATURES COMBINED WITH WINDS WILL 
  CREATE DANGEROUS WIND CHILLS WHICH CAN CAUSE FROST BITE TO 
  EXPOSED SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS43 KLBF 091656
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 AM CST MON DEC 9 2013


NEZ004>006-008-094-091800-
/O.CAN.KLBF.WC.W.0003.000000T0000Z-131209T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
1056 AM CST MON DEC 9 2013 /956 AM MST MON DEC 9 2013/

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL WARNING. 

WIND CHILL READINGS ACROSS THE AREA HAVE WARMED ABOVE ADVISORY
AND WARNING CRITERIA SO THE WIND CHILL WARNING HAS BEEN CANCELLED.
WIND CHILLS THROUGH EARLY AFTERNOON WILL STILL RANGE FROM ZERO TO
15 BELOW ZERO...BUT VALUES OF 20 BELOW ARE NO LONGER EXPECTED.

$$

NEZ007-009-010-022>029-035>038-056>059-069>071-091800-
/O.CAN.KLBF.WC.Y.0005.000000T0000Z-131209T1800Z/
BOYD-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1056 AM CST MON DEC 9 2013 /956 AM MST MON DEC 9 2013/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILL READINGS ACROSS THE AREA HAVE WARMED ABOVE ADVISORY
CRITERIA SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WIND
CHILLS THROUGH EARLY AFTERNOON WILL STILL RANGE FROM ZERO TO 15
BELOW ZERO...BUT VALUES OF 20 BELOW ARE NO LONGER EXPECTED.

$$

MASEK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 11:25 AM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 8, 11:25 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CST SUN DEC 8 2013

.UPDATE...
ISSUED AT 1225 PM CST SUN DEC 8 2013

SHORT WAVE MOVING OUT OF NE COLORADO AND ACROSS SOUTHWEST NEB THIS
AFTERNOON. COLD CLOUD TOPS AND REPORTS OF VISIBILITIES DOWN TO 1
TO 1/2 MILES. NEAR TERM MODELS BRING THE SHORT WAVE ENERGY ACROSS
SW NEB INTO CENTRAL NEB THIS AFTERNOON...DROPPING A COUPLE OF
HUNDREDTHS. SNOWFALL TOTALS OF AN INCH OR TWO ARE LIKELY...HOWEVER
WILL CONTINUE TO MONITOR. THE BANDS ARE FAIRLY PROGRESSIVE SO DO
NOT THINK MORE THAN 2 INCHES IS EXPECTED.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM CST SUN DEC 8 2013

WIDESPREAD LIGHT SNOW CONTINUES OVER ALL OF WESTERN NEBRASKA EARLY
THIS MORNING. LOOKING AT WATER VAPOR IMAGERY WAVE FROM BLACK HILLS
TO SOUTHWEST NEBRASKA LIFTING TO THE NORTHEAST ACROSS WESTERN
NEBRASKA. NEXT WAVE PUSHING INTO NEBRASKA PANHANDLE AND NICE WAVE
OVER THE COLORADO ROCKIES JUST STARTING TO PUSH ONTO THE EASTERN
PLAINS OF COLORADO. NAM LARGELY SILENT THIS MORNING AND GFS SEEMS TO
BE DOING BETTER JOB WITH SOLUTION TO CURRENT WAVE MOVING OUT OF THE
COLORADO ROCKIES. WILL TREND TOWARDS GFS SOLUTION. SHOULD BE A LULL
IN PRECIPITATION THIS MORNING UNTIL STRONGER WAVE MOVES INTO WESTERN
NEBRASKA LATE THIS MORNING. 250MB JET SPEED MAX 150KT+ THIS MORNING
OVER SOUTHWEST NEBRASKA NORTHERN KANSAS WILL ENHANCE LIFT ACROSS THE
FORECAST AREA. STRONGER WAVE WILL MOVE QUICKLY EAST THROUGH THE
AFTERNOON WITH SNOW ENDING THIS EVENING. HIGH TEMPERATURES TODAY
WILL RANGE FROM THE SINGLE DIGITS NORTHWEST TO THE MID TEENS
SOUTHWEST. LOWS TONIGHT FROM 13 BELOW OVER SHERIDAN COUNTY TO AROUND
5 BELOW SOUTHWEST AS SKIES CLEAR OUT THROUGH THE EARLY MORNING WITH
FRESH SNOW COVER. AROUND AN INCH OF ADDITIONAL ACCUMULATION TODAY.
HAVE AGAIN USED AROUND 18:1 RATIO BASED ON BUFR SOUNDINGS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 344 AM CST SUN DEC 8 2013

12Z MONDAY AND BEYOND. TEMPERATURES REMAIN THE PRIMARY CONCERN
THROUGH THE EXTENDED PERIODS. AFTER A COLD START TO THE DAY ON
MONDAY TEMPERATURES WILL ONCE AGAIN STRUGGLE TO REACH INTO THE
MID-UPPER TEENS AS HIGH PRESSURE SETTLES SOUTH AND EAST OF THE
FORECAST AREA. A WEST WIND SHOULD PREVAIL OVER MUCH OF THE CWA BY
AFTERNOON...WITH COLD AIR CONTINUED TO BE RECYCLED ALONG THE
NORTHERN PERIPHERY OF THE HIGH. ALOFT...NORTHWESTERLY FLOW WILL
USHER THE NEXT CLIPPER TYPE SYSTEM ACROSS THE NORTHERN AND CENTRAL
PLAINS MONDAY NIGHT. LITTLE IF ANY IN THE WAY OF QPF IS
ANTICIPATED WITH THE SYSTEM AS THE GREATEST LIFT REMAINS NORTHEAST
OF THE FORECAST AREA. WIND SPEEDS ARE SHOWN TO INCREASE WITH THE
PASSAGE OF THE WAVE HOWEVER...WHICH SHOULD HELP KEEP MINIMUM
TEMPERATURES TUESDAY MORNING ABOVE 0F FOR MOST LOCATIONS. WITH A
GREATER WESTERLY COMPONENT TO THE LOWER TROPOSPHERIC WIND ON
TUESDAY...GREATER MIXING AND WEAK WAA SHOULD ALLOW FOR A
NOTICEABLE WARM-UP...WITH HIGHS RANGING FROM THE MID 20S ACROSS
THE NORTH...TO POSSIBLY THE MID 30S ACROSS OUR FAR SOUTHWEST.

AN ADDITIONAL NORTHERN PLAINS WAVE WILL FORCE A COLD FRONT THROUGH
THE FORECAST AREA EARLY WEDNESDAY...WITH STRONG ARCTIC HIGH PRESSURE
TO FOLLOW.  SUB-ZERO LOWS MAY BE IN STORE FOR OUR NORTHERN ZONES
ONCE AGAIN WEDNESDAY MORNING...HIGHS ON WEDNESDAY WILL BE COOLER AS
WELL...WITH MID TEENS IN THE FORECAST ACROSS NORTH CENTRAL
NEBRASKA...AND MID 20S FOR OUR SOUTHWEST.  THE MID RANGE MODELS
CONTINUE TO INDICATE THE POTENTIAL OF LIGHT QPF ACROSS NORTHERN
NEBRASKA LATE TUESDAY NIGHT AND INTO WEDNESDAY....BUT PROXIMITY
SOUNDINGS REVEAL LIMITED DEEP TROPOSPHERIC MOISTURE.  THERE IS
HOWEVER WEAK LIFT WITHIN A SATURATED DENDRITIC GROWTH ZONE /WHICH IS
NEAR THE SFC/...THUS NOT MUCH MORE THAN FLURRIES WOULD BE
ANTICIPATED AT THIS POINT IN TIME.  NOT EXPECTING MUCH IF ANY
ACCUMULATIONS IF SNOW WERE TO FALL.

BEYOND WEDNESDAY TEMPERATURES ARE SHOWN TO MODERATE WITH MOST
LOCATIONS NOTING HIGHS ABOVE FREEZING.  THE UPPER LEVEL PATTERN DOES
TRANSITION TO MORE ZONAL LEADING TO A DRY FORECAST THROUGH THE END
OF THE WORK WEEK AS THE PRIMARY STORM TRACK REMAINS NORTH OF THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1225 PM CST SUN DEC 8 2013

SHORT WAVE MOVING ACROSS SOUTHWEST NEBRASKA THIS AFTERNOON AND
WILL BRING LIGHT TO BRIEFLY MODERATE SNOW TO THE KLBF TERMINAL.
ELSEWHERE GENERALLY LIGHT SNOW OR FLURRIES. ALL ACTIVITY WILL
QUICKLY MOVE EAST BY THIS EVENING IN CONDITIONS BECOMING
WIDESPREAD VFR...WHICH WILL CONTINUE INTO TOMORROW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...MASEK
SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...MASEK
Hazardous weather outlook, Dec 8, 4:38 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 AM CST SUN DEC 8 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-091145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
538 AM CST SUN DEC 8 2013 /438 AM MST SUN DEC 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF WIDESPREAD LIGHT SNOW WILL CONTINUE OVER ALL OF WESTERN
NEBRASKA TODAY. VISIBILITIES WILL GENERALLY RANGE FROM 3 TO 5
MILES BUT MAY BE REDUCED TO A MILE AT TIMES. THIS WILL CAUSE SLICK
ROADS ACROSS WESTERN NEBRASKA.

WIND CHILL READINGS OF 5 BELOW ZERO TO 15 BELOW ZERO WILL GRADUALLY
IMPROVE THROUGH THE MORNING AS TEMPERATURES RISE.

DANGEROUS WIND CHILLS WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT INTO
MONDAY MORNING OVER ALL OF WESTERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DANGEROUS WIND CHILLS WILL BE POSSIBLE AGAIN ON MONDAY MORNING
OVER ALL OF WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.